Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 186, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 8, 2016, 6:19 PM CDT for Brewster County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 8, 2016, 6:44 PM CDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS54 KMAF 082319
SVRMAF
TXC043-090000-
/O.NEW.KMAF.SV.W.0186.160708T2319Z-160709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 700 PM CDT
* AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOQUILLAS
CANYON...OR 17 MILES SOUTHEAST OF PANTHER JUNCTION...MOVING
NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOQUILLAS CANYON AND BIG BEND NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2926 10307 2948 10286 2944 10283 2941 10283
2940 10281 2936 10285 2935 10288 2926 10291
2924 10287 2922 10287 2921 10289 2922 10291
2919 10292 2919 10294 2918 10295 2919 10298
2918 10300
TIME...MOT...LOC 2318Z 231DEG 9KT 2922 10294
HAIL...1.00IN
WIND...60MPH
$$
801 follow-up statement
548
WWUS54 KMAF 082344
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT FRI JUL 8 2016
TXC043-082354-
/O.CAN.KMAF.SV.W.0186.000000T0000Z-160709T0000Z/
BREWSTER TX-
644 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BREWSTER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2926 10307 2948 10286 2944 10283 2941 10283
2940 10281 2936 10285 2935 10288 2926 10291
2924 10287 2922 10287 2921 10289 2922 10291
2919 10292 2919 10294 2918 10295 2919 10298
2918 10300
TIME...MOT...LOC 2342Z 231DEG 9KT 2926 10288
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:06 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 8, 5:06 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 506 PM CDT FRI JUL 8 2016 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Storms are expected across the area during the evening hours and perhaps into the overnight hours. Variable and gusty winds as well as low visibilities are possible with these storms; otherwise, VFR conditions are expected. Winds will be southerly with occasional gusts throughout the period. && .PREV DISCUSSION... /issued 244 PM CDT FRI JUL 8 2016/ DISCUSSION...As of 2:15 PM CDT Friday...Radar is showing the first signs of convection over the Davis and Guadalupe Mtns. Satl imagery and model data show a ridge aligned over the southern states...from Southern CA to Florida. A shortwave is rotating across northern New Mexico riding along the ridge. This shortwave will interact with decent mid and low level moisture (with a weak mid level moisture feed from East Pacific Hurricane Blas) and an uncapped environment for increasing chances of thunderstorms this aftn thru most of tonight. The latest run of the RAP13 is hinting at a possible MCS dropping SSW over the CWA starting this evening. Regardless...all the high res models do show scattered thunderstorms well into the overnight hours. With fcst soundings indc inverted V profiles there will be strong gusty winds with any thunderstorms. With a slightly better moisture profile there could be locally heavy rain...which in this part of the country...could lead to localized flooding concerns. Ridging amplifies a bit on Sat which might result in a little less convection...especially in the Plains. Even with the ridge amplification temps are fcst to remain just below the century mark in the central and eastern Permian Basin...especially if there is any rain tonight due to added moisture. Ridging will become centered over the Desert SW into West Texas from Sunday thru most of next week. With this pattern most...if not all...of the convection will remain over the higher terrain with weak upslope flow and intense heating. We can also say hello once again to widespread 100+ degree temps in the Plains...105+ in the Pecos and Rio Grande River Valleys...and 90s in the mtns. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 98 76 99 / 40 20 10 10 Carlsbad 73 103 72 104 / 20 20 10 10 Dryden 79 98 77 101 / 20 20 10 0 Fort Stockton 75 99 74 101 / 40 30 10 10 Guadalupe Pass 70 95 71 96 / 20 20 10 10 Hobbs 71 98 71 99 / 20 20 10 10 Marfa 66 92 63 95 / 40 40 20 10 Midland Intl Airport 76 98 76 100 / 40 20 10 0 Odessa 75 98 76 100 / 40 20 10 0 Wink 76 103 76 104 / 20 20 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT FRI JUL 8 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT FRI JUL 8 2016 /1252 PM MDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA WITH LIGHTNING AND STRONG GUSTY WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH LIGHTNING AND STRONG GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 8, 4:09 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 PM CDT FRI JUL 8 2016 TXZ075-082200- PECOS TX- 409 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 500 PM CDT... AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF HOVEY...OR 24 MILES SOUTHWEST OF FORT STOCKTON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELDING AND SIERRA MADERA. LAT...LON 3056 10326 3077 10330 3089 10291 3055 10284 TIME...MOT...LOC 2109Z 259DEG 15KT 3067 10320 80
Special weather statement, Jul 8, 5:03 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM MDT FRI JUL 8 2016
NMZ029-082245-
NORTHERN LEA COUNTY NM-
403 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 445
PM MDT...
AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF TATUM...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM WILL IMPACT HIGHWAY 125 IN NORTHEASTERN LEA
COUNTY.
LOCATIONS IMPACTED INCLUDE...
TATUM...GLADIOLA AND BRONCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3324 10306 3325 10332 3335 10344 3357 10306
3357 10305
TIME...MOT...LOC 2202Z 228DEG 10KT 3338 10326
AHASICSpecial weather statement, Jul 8, 5:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 PM CDT FRI JUL 8 2016
TXZ075-082315-
PECOS TX-
523 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 615 PM
CDT...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
BELDING...OR 13 MILES SOUTHWEST OF FORT STOCKTON...MOVING EAST AT 5
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON...BELDING...SIERRA MADERA...FORT STOCKTON-PECOS COUNTY
AIRPORT AND FIRESTONE TEST TRACK.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 243 AND 272.
LAT...LON 3049 10304 3101 10319 3118 10280 3072 10260
3045 10256 3031 10273
TIME...MOT...LOC 2223Z 262DEG 5KT 3071 10298
80Special weather statement, Jul 8, 6:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT FRI JUL 8 2016
TXZ067>069-075-090000-
WARD TX-CRANE TX-UPTON TX-PECOS TX-
611 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CRANE...NORTH CENTRAL PECOS...
SOUTHWESTERN UPTON AND SOUTHEASTERN WARD COUNTIES UNTIL 700 PM CDT...
AT 611 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF IMPERIAL...OR 16 MILES NORTHEAST OF FORT STOCKTON...
MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON...CRANE...IMPERIAL RESERVOIR...IMPERIAL...GIRVIN...
CRANE COUNTY AIRPORT...FORT STOCKTON-PECOS COUNTY AIRPORT...
CORDONA LAKE AND TUBBS CORNER.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 258 AND 271.
LAT...LON 3108 10237 3104 10230 3080 10288 3121 10300
3155 10257 3143 10229 3108 10229
TIME...MOT...LOC 2311Z 218DEG 27KT 3111 10277
80The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:03 PM CDT | Special Weather Statement | MAF | Ector | 42 min |
| Jul 7, 7:06 PM CDT | Special Weather Statement | MAF | Crane | 39 min |
| Jul 7, 8:49 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jul 7, 8:53 PM CDT | Special Weather Statement | MAF | Midland | 37 min |
| Jul 7, 8:54 PM CDT | Special Weather Statement | MAF | Martin | 51 min |
| Jul 7, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 33 min |
| Jul 7, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 41 min |
| Jul 7, 9:28 PM CDT | Special Weather Statement | MAF | Ward | 47 min |
| Jul 7, 9:47 PM CDT | Special Weather Statement | MAF | Howard | 43 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| Jul 8, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 47 min |
| Jul 8, 5:03 PM CDT | Special Weather Statement | MAF | Cochran | 42 min |
| Jul 8, 5:23 PM CDT | Special Weather Statement | MAF | Pecos | 52 min |
| Jul 8, 6:05 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jul 8, 6:11 PM CDT | Special Weather Statement | MAF | Crane | 49 min |
| Jul 8, 6:24 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jul 8, 6:40 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.